MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CONQUEST 40 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number CQF7574
Medical Device Problem Codes Deflation Problem (1149); Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is pending.The investigation of the reported event is currently underway.(expiry date 09/2021).
 
Event or Problem Description
It was reported that during an angioplasty procedure of a declot the pta balloon was allegedly difficult to deflate.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was received for evaluation.An attempt was made to inflate the device due to dried contrast in the inflation lumen.However, the shaft was cut and the device was inflated with a touhy-borst adapter, and water was seen leaking from the balloon.Fiber disturbance was noted at the location of the leak.The fibers were stripped, and a circumferential rupture was noted on the balloon.Therefore, the investigation is confirmed for a circumferential rupture and for fiber disturbance.However, the investigation is inconclusive for the reported deflation issue as the balloon was unable to be fully inflated and deflated due to dried contrast in the inflation lumen and balloon rupture.It is likely that the reported deflation issues were a result of the circumferential rupture.However, the definitive root cause for the identified rupture or fiber disturbance could not be determined based on the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
CONQUEST 40 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8224442
Report Number2020394-2018-02284
Device Sequence Number2205577
Product Code DQY
UDI-Device Identifier00801741060496
UDI-Public(01)00801741060496
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K120660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCQF7574
Device Catalogue NumberCQF7574
Device Lot NumberRECW2383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight82